Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 20, NWS Medford, OR

June 8, 2011Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jun 8, 2011, 2:00 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 9, 2011, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 2:00 PM PDT (21:00 UTC)
In effect from
Jun 9, 2011, 2:00 AM PDT
Expired
Jun 9, 2011, 8:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS76 KMFR 082100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT WED JUN 8 2011


CAZ084-085-ORZ029>031-091500-
/O.NEW.KMFR.FR.Y.0020.110609T0900Z-110609T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
200 PM PDT WED JUN 8 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL BE IN THE 30S.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW... 
  TULELAKE...DORRIS...ALTURAS. 

* IMPACTS...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH
  THE COLD TEMPERATURES TO CREATE CONDITIONS FAVORABLE FOR FROST
  FORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON
1 follow-up statement
059 
WWUS76 KMFR 091453
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
753 AM PDT THU JUN 9 2011


CAZ084-085-ORZ029>031-091600-
/O.EXP.KMFR.FR.Y.0020.000000T0000Z-110609T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
753 AM PDT THU JUN 9 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING.

$$

SPILDE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 8, 1:02 PM PDT, 58 minutes earlier.

Area forecast discussion, Jun 8, 1:02 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 PM PDT WED JUN 8 2011

.DISCUSSION...08/12Z NAM/GFS IN.

LOTS OF MARINE STRATUS FROM THE CASCADES WEST AND SISKIYOUS NORTH
THIS MORNING...WITH SOME LOW CLOUDS AND FOG IN THE SALMON AND
KLAMATH VALLEYS IN SISKIYOU COUNTY. ALL OF THAT HAS CLEARED OFF
THIS AFTERNOON EXCEPT FOR A PATCH OVER THE LOWER UMPQUA.

A CUTOFF LOW OVER EXTREME NORTHEAST OREGON WILL DRIFT SLOWLY
SOUTHEAST INTO IDAHO TONIGHT. THERE IS A SHORT WAVE ROTATING OVER
THE CWA THIS MORNING...BUT IT IS PROVING TO BE NOT ACTIVE.
ANOTHER ONE WILL MOVE THROUGH THIS AFTERNOON...BUT GIVEN THE DRY
INLAND TRAJECTORY AND THE STABILIZING EFFECT OF A SHORT WAVE RIDGE
BUILDING IN FROM THE WEST...NOT EXPECTING ANY CONVECTIVE ACTIVITY AT
THIS TIME. IT WILL BE ANOTHER COLD NIGHT EAST OF THE CASCADES
TONIGHT AND ANOTHER FROST ADVISORY WILL BE ISSUED FOR THE SAME
AREA.

THE AFOREMENTIONED SHORT WAVE RIDGE WILL MOVE OVER THE PACIFIC
NORTHWEST THURSDAY...MAKING FOR A DRY AND QUITE WARM DAY. IN FACT
THIS MAY WIND UP BEING THE WARMEST DAY OF THE YEAR THUS FAR OVER
THE INLAND AREAS. OF COURSE...THAT IS NOT SAYING MUCH. MEDFORD HAS
HAD ONLY ONE DAY OF 80+ TEMPERATURES THIS YEAR...THE HIGH LAST MAY
4TH WAS 82 DEGREES. THE MEDFORD FORECAST HIGH FOR TOMORROW IS 81.

THE RIDGE WILL BREAK TO THE EAST THURSDAY AFTERNOON AND THE NEXT
UPSTREAM TROUGH WILL MOVE ONSHORE EARLY FRIDAY MORNING. THE NAM
AND GFS HAD SIGNIFICANTLY DIFFERENT SOLUTIONS WITH THIS SYSTEM
YESTERDAY...WITH THE NAM BEING SLOWER AND DEEPER WITH THE TROUGH
THAN THE GFS. NOW THE REVERSE IS TRUE...BUT THE MODELS ARE
CONVERGING ON WHAT AMOUNTS TO A COMPROMISE SOLUTION. THERE WILL
LIKELY BE SOME CONVECTION FRIDAY...MOSTLY FROM THE CASCADES
EAST...AND THE AREA OF CONCERN WILL MIGRATE FROM WEST TO EAST
DURING THE DAY FRIDAY. LIFTED INDICES AND CAPES SHOW MARGINAL
SUPPORT FOR THUNDERSTORM DEVELOPMENT...SO WILL ERR ON THE SIDE OF
THUNDERSTORMS.

ONCE THAT SYSTEM MOVES TROUGH...A BROAD FLAT RIDGE WILL SLOWLY
BUILD IN FROM THE WEST. THIS BUILDING WILL BE IN FITS AND STARTS
AS WEAK SHORT WAVES MOVE OVER THE RIDGE AND ONSHORE. THE STRONGEST
OF THESE SHORT WAVES WILL MOVE IN SUNDAY AND THAT MAY BRING IN
SOME LIGHT PRECIPITATION. AFTER THAT...THE SHORT WAVES WILL BE
QUITE WEAK WITH LITTLE OR NO ASSOCIATED PRECIPITATION. EXPECT DRY
WEATHER WITH A GRADUAL WARMING TREND MONDAY THROUGH WEDNESDAY. THE
NEW 08/12Z GFS RUN BUILDS IN THE RIDGE MORE STRONGLY NEXT
WEEK...SO WILL RAISE THE MAXIMUM TEMPERATURES INLAND DURING THAT
TIME FRAME.

&&

.AVIATION...WEST OF THE CASCADES AND NORTH OF THE SISKIYOUS...VFR
CONDITIONS WILL PREVAIL THROUGH THIS EVENING. AREAS OF MVFR CIGS WITH
HIGHER TERRAIN OBSCURED WILL RETURN TONIGHT ALONG THE NORTH COAST
AND OVER THE UMPQUA BASIN. CONDITIONS WILL IMPROVE TO VFR BY
THURSDAY AFTERNOON. SISKIYOU COUNTY...VFR CONDITIONS WILL PREVAIL
THROUGH THURSDAY...EXCEPT FOR LATE NIGHT THROUGH EARLY MORNING LOW
CLOUDS AND FOG IN THE SALMON AND KLAMATH BASINS. ELSEWHERE...VFR
CONDITIONS WILL PREVAIL THROUGH THURSDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 8 AM PDT THURSDAY FOR ORZ029>031.

CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT THURSDAY FOR CAZ084-085.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THURSDAY FOR
        PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THURSDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
        AFTERNOON FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THURSDAY FOR
        PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
        FOR PZZ356.

15/06/02

Nearby

Frost Advisories in Oregon, 2011Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.